MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Leak/Splash (1354); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was a patient with cerebrovascular malformation.The balloon-assisted microcatheter injected glue, using 6fguiding as a support.After the balloon was hydrated in vitro, it was deflated and pre-filled, and the x-pedion-10 guide wire was found stuck when it came out of the distal end of the balloon.The guide wire came out about 3 cm from the tip of the balloon catheter.When filling the balloon with a syringe, it was found that the tip of the balloon leaked, and the balloon could not be filled.The operator indicated that there was a quality problem with the balloon: no charge was made.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported lesion characteristics: giant malformation avm far from m2.Vessel tortuosity was moderate.The device was prepared as indicated in the ifu.The procedure completed with a new balloon.The guidewire tip was advanced out of the catheter tip during the inflation.The physician shaped the guidewire tip.There was no kink or damage on the guidewire.The guidewire was able to pass the catheter hub.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the hyperform occlusion balloon catheter and guidewire were returned for analysis within a shipping box, within a plastic bio-pouch, within an opened hyperform inner pouch (b439085), and within a dispenser coil.The guidewire was returned within the hyperform occlusion balloon catheter.¿ damage location details: the guidewire was found extending out from within the hyperform catheter hub for ~1.0cm.No damages were found with the hyperform catheter hub.The hyperform catheter body was found stretched at ~7.0cm, ~4.0cm, and at ~2.0cm from the catheter distal tip.The guidewire was found extending out from within the hyperform catheter distal tip for ~40.5cm.Upon visual inspection, the balloon appears to be in good condition.¿ testing/analysis: the guidewire was found stuck and could not be removed from within the hyperform occlusion balloon catheter.In addition, due to the damage condition of the hyperform occlusion balloon catheter balloon inflation testing could not be performed.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿guidewire resistance/stuck¿ report was confirmed as the guidewire was found stuck and could not be removed from within the hyperform occlusion balloon catheter.Guidewire resistance can occur due to inadequate hydration of the guidewire coating results in sticking and difficult handling.The hyperform catheter body can become damaged (stretched) if the guidewire is advanced against resistance.Regarding the customer¿s ¿balloon leak at distal guidewire seal¿ the report could not be confirmed as balloon inflation testing could not be performed.Leak can occur when there is a poor fit between guidewire and balloon inner lumen aperture.However, the cause for the customer¿s report could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17424135
Report Number2029214-2023-01230
Device Sequence Number7657172
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public00763000294267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB439085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/06/2023
09/05/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/01/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale